Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 244, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 29, 2016, 8:10 PM CDT for Young County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2016, 8:10 PM CDT (01:10 UTC)
- Expired
- May 29, 2016, 9:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 2.0 in
- Wind
- 65.0 mph
County Young County, TX
The radar
The Dyess AFB radar (KDYX), 89 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 7:10 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1610 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1577 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 7:18 PM CDT, 52 minutes earlier.
Area forecast discussion, May 29, 7:18 PM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 718 PM CDT SUN MAY 29 2016 .AVIATION... The primary aviation weather concern Tonight through Monday morning will be timing convection. Clusters of storms will continue across the Metroplex TAF sites through sunset. Impacts will be brief with mainly heavy rainfall, small hail and gusty winds. Storms should weaken with the loss of surface heating. However...the storms approaching from the northwest should organize into a convective complex with a developing low level jet overnight. These storms should impact the Metroplex TAF sites between about 05Z and 10Z. Storms should weaken as they move south and will have less of an impact on Waco overnight/Monday morning so will just carry VCTS between 07Z and 10Z. The complex of storms will exit the region before midday Monday. Some brief MVFR ceilings are likely with and behind the storm complex overnight/Monday morning, otherwise VFR conditions are expected Tonight through Monday. A southeast wind will continue between 6 and 12 knots except for some strong and gusty winds in and near thunderstorms. 79 && .PREV DISCUSSION... /ISSUED 312 PM CDT SUN MAY 29 2016/ Another week, but the forecast remains the same. Each afternoon, there will be showers and thunderstorms developing across the western half of Texas and eventually moving east. Over the next several days, we will likely see more time without rain than with rain, but the rain chances will not go away until late in the week and possibly the weekend. Severe chances this week are lower than usual for this time of year, with locally heavy rainfall being the primary threat late Tuesday and Wednesday. For today and Memorial Day, the forecast should sound familiar. Thunderstorms are once again ongoing in the Texas panhandle, as well as just east of the caprock escarpment along a dry line. These storms will eventually form this evening's mesoscale complex, and will once again move through much of the area during the overnight hours. Ahead of the dry line, there is some destabilization going on with the sunshine and abundant low level moisture, as dew points remain in the mid 60s. Surface based CAPE is running from 1000 to 3500 J/kg across North and Central Texas, which means we could see a few storms develop before 6 PM. Even so, the chance for rain will increase after 9 PM for most areas. Memorial Day itself will not be a washout, as the overnight storms will diminish early in the day, leaving most of Monday with a mix of sunshine and clouds, before the cycle repeats itself. Attention then turns to the midweek system, which will likely have more of an impact on many of us. Low level and mid level moisture will still be with us by Tuesday night and Wednesday, while upper level lift will increase as an upper level low moves closer to North and Central Texas at the same time the next front gets here. All of this will combine for higher chances for showers and thunderstorms. Moisture, lift, and instability will be in place, while the wind shear will not necessarily be favorable for widespread severe storms. However, the lack of wind shear will allow for storms to be slow moving and efficient rainfall producers. If the current forecast holds true, this would produce a fairly large area of 2 inch rainfall across portions of the region. This has the potential to cause some flooding issues in North Texas, mainly from the rate of rainfall, and not necessarily the storm total amounts of rainfall. As more details are known, there is the potential for watches being issued. Since the heaviest rainfall will likely be tied to the exact positions of the surface and upper air features, confidence is too low at this time to pinpoint areas for any flood watches. Fox && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 68 87 70 85 69 / 50 30 30 50 60 Waco 69 87 68 86 69 / 50 30 30 50 50 Paris 67 84 67 82 68 / 30 20 20 40 50 Denton 66 86 68 84 68 / 50 30 30 50 70 McKinney 66 85 67 86 68 / 40 30 20 40 60 Dallas 69 88 71 85 70 / 40 30 30 50 60 Terrell 69 86 68 86 68 / 40 20 20 40 50 Corsicana 69 86 69 85 69 / 40 20 20 40 50 Temple 68 84 68 84 70 / 50 30 30 50 50 Mineral Wells 67 85 67 84 67 / 60 30 30 50 70 && .FWD Watches/Warnings/Advisories... None. && 79/82
Hazardous weather outlook, May 29, 3:52 PM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 352 PM CDT SUN MAY 29 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 352 PM CDT SUN MAY 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...THIS EVENING AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTH TEXAS THIS EVENING. THE ENVIRONMENT ACROSS THE REGION IS QUITE UNSTABLE AND ANY STORMS THAT DEVELOP COULD BE SEVERE WITH MAINLY A DAMAGING WIND AND HAIL THREAT. LATER TONIGHT...THUNDERSTORMS THAT HAVE DEVELOPED ACROSS WEST TEXAS MAY APPROACH NORTH TEXAS. IF THESE STORMS MAKE IT INTO THE AREA...SOME COULD BE SEVERE WITH DAMAGING WINDS. BEST CHANCES FOR STORMS OVERNIGHT WILL BE WEST OF INTERSTATE 35. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS MONDAY THROUGH FRIDAY. SOME SEVERE WEATHER WILL BE POSSIBLE DURING THIS TIME...AS WELL AS HEAVY RAIN THAT MAY LEAD TO LOCALIZED FLOODING. THE BEST CHANCE FOR THUNDERSTORMS WILL BE LATE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT AS A COLD FRONT MOVES INTO THE AREA. WHILE SOME SEVERE WEATHER WILL BE POSSIBLE...THERE IS ALSO A THREAT FOR HEAVY RAINFALL WHICH MAY LEAD TO SOME FLOODING. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING INTO THE OVERNIGHT HOURS. DUNN
In the hours before
Special weather statement, May 29, 7:29 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
729 PM CDT SUN MAY 29 2016
TXZ095-300100-
LAMAR TX-
729 PM CDT SUN MAY 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAMAR COUNTY UNTIL
800 PM CDT...
AT 728 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BLOSSOM...OR 13 MILES EAST OF PARIS...MOVING NORTHEAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3370 9566 3388 9551 3388 9549 3389 9546
3387 9546 3387 9534 3389 9533 3389 9532
3388 9531 3357 9531
TIME...MOT...LOC 0028Z 204DEG 16KT 3371 9532
79Local storm report, May 29, 7:43 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
743 PM CDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 2 SW ANNA 33.33N 96.59W
05/29/2016 M1.00 INCH COLLIN TX TRAINED SPOTTER
1.15 INCH HAIL REPORTED 2 MILES SW OF ANNA BY SPOTTER.Local storm report, May 29, 7:45 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
745 PM CDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 2 SW ANNA 33.33N 96.59W
05/29/2016 E1.00 INCH COLLIN TX TRAINED SPOTTER
2 MILES SOUTHWEST OF ANNALocal storm report, May 29, 7:54 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
754 PM CDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST 2 SW ANNA 33.33N 96.59W
05/29/2016 E65 MPH COLLIN TX TRAINED SPOTTER
65 MPH WIND REPORTED 2 MILES SW OF ANNA. SMALL TREE
LIMBS DOWN.Local storm report, May 29, 7:59 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
759 PM CDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM HAIL 3 NE MCKINNEY 33.23N 96.58W
05/29/2016 E1.00 INCH COLLIN TX TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED 3 NORTHEAST OF MCKINNEY AT
THE INTERSECTION OF FM 455 AND TX 5.Local storm report, May 29, 8:05 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
805 PM CDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM HAIL 5 S TOM BEAN 33.45N 96.48W
05/29/2016 E2.00 INCH GRAYSON TX TRAINED SPOTTER
2 INCH SIZE HAIL REPORTED 5 MILES SOUTH OF TOM BEAN.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:08 PM CDT | Special Weather Statement | FWD | Collin, Rockwall | 22 min |
| May 29, 7:24 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Grayson | 66 min |
| May 29, 7:29 PM CDT | Special Weather Statement | FWD | Lamar | 31 min |
| May 29, 7:37 PM CDT | Areal Flood Advisory | FWD | Collin, Rockwall | 113 min |
| May 29, 8:02 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Grayson | 58 min |
| May 29, 8:20 PM CDT | Tornado Warning | FWD | Young | 25 min |
| May 29, 8:50 PM CDT | Special Weather Statement | FWD | Kaufman | 25 min |
| May 29, 8:56 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Kaufman | 64 min |
| May 29, 9:12 PM CDT | Severe Thunderstorm Warning | FWD | Young | 48 min |
| May 29, 9:14 PM CDT | Flash Flood Warning | FWD | Young | 3 hr |
| May 29, 9:35 PM CDT | Flash Flood Warning | FWD | Dallas, Ellis, Kaufman | 3 hr |
| May 29, 9:54 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 66 min |
| May 29, 10:01 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Kaufman | 59 min |
| May 29, 10:36 PM CDT | Flash Flood Warning | FWD | Young | 84 min |
| May 29, 10:48 PM CDT | Special Weather Statement | FWD | Eastland | 27 min |
| May 29, 11:01 PM CDT | River Flood Warning | FWD | Dallas | 22 hr |
| May 29, 11:01 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Palo Pinto, Stephens | 59 min |
| May 29, 11:26 PM CDT | Areal Flood Advisory | FWD | Eastland, Stephens | 2 hr |
| May 29, 11:32 PM CDT | Flash Flood Warning | FWD | Eastland, Stephens | 3 hr |
| May 29, 11:57 PM CDT | River Flood Warning | FWD | Stephens | 31 hr |
| May 29, 11:59 PM CDT | Flash Flood Warning | FWD | Young | 4 hr |
| May 30, 12:26 AM CDT | Special Weather Statement | FWD | Comanche, Eastland, Erath | 64 min |
| May 30, 12:32 AM CDT | Areal Flood Advisory | FWD | Jack, Wise | 118 min |
| May 30, 12:40 AM CDT | Areal Flood Advisory | FWD | Palo Pinto | 2 hr |
| May 30, 1:19 AM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood | 41 min |
| May 30, 1:29 AM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Parker | 46 min |
| May 30, 1:35 AM CDT | Special Weather Statement | FWD | Comanche | 55 min |
| May 30, 1:54 AM CDT | Special Weather Statement | FWD | Johnson, Tarrant | 51 min |
| May 30, 2:04 AM CDT | Special Weather Statement | FWD | Erath | 41 min |
| May 30, 2:10 AM CDT | Special Weather Statement | FWD | Mills | 65 min |
| May 30, 2:15 AM CDT | Areal Flood Warning | FWD | Eastland, Stephens | 6 hr |
| May 30, 2:25 AM CDT | Special Weather Statement | FWD | Hamilton | 50 min |
| May 30, 2:55 AM CDT | Special Weather Statement | FWD | Coryell, Hamilton, Lampasas | 65 min |
| May 30, 3:05 AM CDT | River Flood Warning | FWD | Comanche | 43 hr |
| May 30, 3:15 AM CDT | Special Weather Statement | FWD | Lampasas | 60 min |
| May 30, 3:44 AM CDT | River Flood Warning | FWD | Hunt | 44 hr |
| May 30, 3:44 AM CDT | River Flood Warning | FWD | Hunt, Rockwall | 31 hr |
| May 30, 8:11 AM CDT | Areal Flood Warning | FWD | Eastland | 3 hr |
| May 30, 9:07 AM CDT | River Flood Warning | FWD | Denton | 56 hr |
| May 30, 9:07 AM CDT | River Flood Warning | FWD | Henderson, Navarro | 13 days |
| May 30, 9:25 AM CDT | River Flood Warning | FWD | Parker | 7 days |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.